MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HANDLE

KARL STORZ SE & CO. KG HANDLE
Model Number 30623UH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the tip broke off, during use.No negative impact in state of health reported.During laparoscopic surgery on a four-year-old child, the 2.5 mm spherical fixation pin of a laparoscopic instrument (cuschieri liver retractor, 5 mm, manufactured by karl storz) became detached without being noticed.The postoperative x-ray showed the structure in the upper abdomen.The fixing pin was retrieved in a second operation on (b)(6) 2025 but was lost during retrieval.".
 
Additional Manufacturer Narrative
Update in section d1, d2, d4 and d10.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The complained products (30623ui, 30623ua, 30623uh) were received on 2025-05-06 at the manufacturing site and were therefore available for investigation.The investigation has been completed on 2025-08-14.During the inspection, the following was found: 30623ui the complained failure description can be confirmed.The ball bearing at the end of the insert, which is used to lock the movable tip, is broken off.This means that locking is no longer possible.The facture surface does not reveal any material defect.30623ua the investigation did not reveal any faults or abnormalities on the outer shaft.The outer shaft is not related to the reported failure.30623uh the investigation revealed signs of wear consistent with its age.No further damage or defects can be detected.The wear patterns mentioned are not related to the reported failure.Based on the available information and the results of the examination, there is no indication for a material-, manufacturing- or design-related failure.The broken off tip is most likely due to an overload situation, which could be related to the age (manufacturing date 2011) of the instrument as it has likely been used and reprocessed a significant number of times.The corresponding ifu states that overloading the isnturment by exerting too much force may cause the medical device to break, bend and malfunction.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HANDLE
Common Device Name
HANDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21975907
Report Number9610617-2025-00733
Device Sequence Number12581085
Product Code GCJ
UDI-Device Identifier04048551123683
UDI-Public04048551123683
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30623UH
Device Catalogue Number30623UH
Device Lot NumberOW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/06/2025
08/14/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/02/2025
08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
30623UA - LOT PL0130623UI - LOT: ZY01
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown